Illinois, 2006Damaging Wind in Illinois, July 14, 2006
July 14, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 14, 2:55 PM CST, 27 minutes earlier.
Area forecast discussion, Jul 14, 2:55 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT FRI JUL 14 2006
.DISCUSSION...
VISIBLE SATELLITE PICTURES CLEARLY INDICATED A MESOSCALE CONVECTIVE
VORTEX SPINNING OVER SERN MO AND MOVING SLOWLY EAST. IT WAS RIGHT ON
A MID/UPPER LEVEL SHORTWAVE TROF AXIS. TSTMS DEVELOPED ON THE FRONT
EDGE OF THE MCV AND MERGED INTO A GIGANTIC CLUSTER OF STORMS WITH
FREQUENT LIGHTNING AND HEAVY RAIN NEAR THE MS RIVER THIS AFTN. IN
THE WARM AND VERY MOIST AIRMASS...TSTMS ALSO DEVELOPED ALONG AN
OUTFLOW BOUNDARY ACROSS SRN IL AND SWRN IND. DUE TO MARGINALLY
FAVORABLE WIND FIELDS AND INSTABILITY...SVR POTENTIAL WILL CONTINUE
AT LEAST FOR THE NEXT FEW HOURS AS THE SHORTWAVE TROF SWEEPS THRU
THE FOUR STATE REGION. AFTER MIDNIGHT...CHANCES OF PCPN WILL DROP
NOTICEABLY...AND SHOULD BE OUT OF THE PAH FCST AREA BY 12Z SAT.
TEMPS ON SAT WILL PROBABLY BE CAPPED IN THE MAINLY IN THE LOWER 90S
AS SLIGHTLY DRIER AIR FILTERS IN ON NRLY WINDS BEHIND THE LATEST
SHORTWAVE. HEAT INDICIES MAY STILL GET ABOVE 100 IN SOME PLACES
DURING THE WEEKEND. AFTER THAT HOWEVER...ATMOSPHERIC MOISTURE SHOULD
RECOVER...ALBEIT NOT QUITE TO THE RECENT POST RAIN LEVELS.
A LARGE RIDGE OF HIGH PRESSURE IS EXPECTED TO KEEP THE FCST DRY FOR
THE REMAINDER OF THE PERIOD. THE OPERATIONAL GFS CONTINUES TO SHOW A
LONGWAVE TROF LOWERING HEIGHTS OVER THE CENTRAL CONUS...AND
GENERATES GULF RETURN FLOW IN THE LOW LEVELS AHEAD OF THE SYSTEM AS
A RESULT. THE GFS ENSEMBLES SHOW A HINT OF THIS. MEANWHILE...OTHER
MED RANGE GUIDANCE...MOST NOTABLY THE ECMWF...INDICATED THAT THE
HEAT DOME/RIDGE WILL STAY IN PLACE THRU DAY7. THUS THE LATTER PART
OF THE FCST PACKAGE WILL REPRESENT A COMPROMISE BETWEEN THE ECMWF
AND THE GFS ENSEMBLES...WITH MORE WEIGHT GIVEN THE THE ECMWF. THIS
MEANS THAT DEWPOINTS MAY REMAIN IN THE LOWER 70S IN MOST
PLACES...AND THUS TEMPS MAY NOT GO QUITE AS HIGH AS MAV/MET GUIDANCE
INDICATES. IT WILL BE OPPRESSIVELY HOT NEXT WEEK THOUGH. HEAT
INDICIES MAY REACH ADVISORY CRITERIA THEN.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
DB
Hazardous weather outlook, Jul 14, 3:32 AM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
432 AM CDT FRI JUL 14 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
432 AM CDT FRI JUL 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST THROUGHOUT THE
QUAD STATE REGION THIS AFTERNOON AND EVENING. MODEST WINDS FIELDS
ARE FORECAST FOR THIS AFTERNOON ACROSS THE NORTHERN HALF OF THE
AREA...WHICH MAY LEAD TO SOME STORM ORGANIZATION AND A THREAT OF
DAMAGING WINDS AND LARGE HAIL.
OVER THE SOUTHERN HALF OF THE AREA...WIND FIELDS WILL BE
WEAKER...BUT THE DEGREE OF INSTABILITY WILL ALLOW FOR THE
POSSIBILITY OF A FEW PULSY STORMS BRIEFLY REACHING SEVERE
LEVELS. DAMAGING WINDS AND LARGE HAIL WILL ONCE AGAIN BE THE
PRIMARY THREATS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON AND EVENING.
THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
CLIMBING INTO THE 100 TO 105 DEGREE RANGE THROUGHOUT THE REGION AGAIN
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
REACHING THE 100 TO 105 DEGREE RANGE OVER PORTIONS OF THE QUAD
STATE REGION EACH AFTERNOON FROM SATURDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON
AND EVENING...MAINLY NORTH OF A PERRYVILLE MISSOURI TO OWENSBORO
KENTUCKY LINE.
DRS
In the hours before
Special weather statement, Jul 14, 12:57 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
157 PM CDT FRI JUL 14 2006
ILZ080-081-084-085-088-MOZ076-086-087-100-142000-
BOLLINGER MO-CAPE GIRARDEAU MO-FRANKLIN IL-JACKSON IL-PERRY IL-
PERRY MO-UNION IL-WAYNE MO-WILLIAMSON IL-
157 PM CDT FRI JUL 14 2006
...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...
STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST
ACROSS AREAS NORTHWEST OF A LINE FROM WILLIAMSVILLE MISSOURI...TO
MARBLE HILL...TO GORHAM ILLINOIS...TO ELKVILLE THROUGH 3 PM.
TORRENTIAL RAINFALL...WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING CAN
BE EXPECTED WITH STORMS...ALONG WITH THE POSSIBILITY OF SMALL HAIL.
HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLY
LOCALIZED FLOODING.
RST
Local storm report, Jul 14, 1:59 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
259 PM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG JACKSON 37.38N 89.65W
07/14/2006 CAPE GIRARDEAU MO FIRE DEPT/RESCUE
NUMEROUS TREES DOWN WHICH FELL ON POWER LINES.
&&
PATSSpecial weather statement, Jul 14, 2:37 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
337 PM CDT FRI JUL 14 2006
ILZ081-082-085-086-088>090-093-094-142130-
FRANKLIN IL-HAMILTON IL-JOHNSON IL-MASSAC IL-POPE IL-PULASKI IL-
SALINE IL-UNION IL-WILLIAMSON IL-
337 PM CDT FRI JUL 14 2006
...THUNDERSTORMS WITH LOCALLY STRONG WINDS AND TORRENTIAL RAIN
MOVING THROUGH FAR SOUTHERN ILLINOIS...
AT 330 PM...STRONG TO POSSIBLY SEVERE THUNDERSTORMS WERE ALONG
INTERSTATE 57...FROM NEAR THE INTERSTATE 24 JUNCTION TO ULLIN.
THESE STORMS WILL MOVE EAST...REACHING VIENNA AND HARRISBURG ILLINOIS
BETWEEN 4 PM AND 5 PM. THESE STORMS WILL BE ACCOMPANIED BY TORRENTIAL
RAINFALL THAT COULD RESULT IN ISOLATED FLASH FLOODING. NEARLY
CONTINUOUS LIGHTNING...STRONG WIND GUSTS TO 45 MPH...AND SMALL HAIL
WILL ACCOMPANY THE STRONGEST STORMS. ISOLATED LOCATIONS COULD
RECEIVE DAMAGING WINDS IN EXCESS OF 60 MPH...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT.
GO INDOORS TO A STURDY SHELTER...AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS. IF A WARNING IS ISSUED...STAY AWAY FROM
WINDOWS AND GO TO AN INTERIOR ROOM.
MY
Local storm report, Jul 14, 2:54 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
354 PM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND DMG ANNA 37.46N 89.24W
07/14/2006 UNION IL LAW ENFORCEMENT
TREES DOWN ON EAST SIDE OF ANNA.
&&
PATSLocal storm report, Jul 14, 3:00 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
400 PM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ANNA 37.46N 89.24W
07/14/2006 UNION IL LAW ENFORCEMENT
TREES DOWN ON EAST SIDE OF ANNA.
&&
PATSThunderstorm Wind, Saline
- When
- July 14, 3:22 PM CST
- Where
- Saline County, 1 mi S of Eldorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.817, -88.433
A trained spotter estimated wind gusts to 60 MPH at the intersection of U.S. Highway 45 and Route 142. Several tree limbs were blown down, including at least one very large one.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 14 to 21, 20063 deaths · 306 injured · 4 events
- Heat in Texas, July 14 to 21, 20061 death · 2 events
- Rip Current in Florida, July 14, 20061 death · 1 event
- Flash Flooding in Ohio, July 14, 2006$250,000 · 4 events
- Heat in Illinois, July 14 to 21, 20064 injured · 3 events
- Lightning Strike in Kansas, July 14, 2006$50,000 · 1 event
- Damaging Wind in Tennessee, July 14, 2006$50,000 · 65 kt wind · 1 event
- Lightning Strike in North Carolina, July 14, 20064 injured · 1 event
- Flash Flooding and Hail in Indiana, July 14, 2006$30,000 · 1 in hail · 8 events
- Damaging Winds in North Carolina, July 14, 2006$36,000 · 60 kt wind · 3 events
- Lightning Strike in Michigan, July 14, 20063 injured · 1 event
- Damaging Wind in Tennessee, July 14, 2006$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523848.